Alert archive / Indiana / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 25, NWS Northern Indiana
NWS Northern Indiana issued this severe thunderstorm warning at Apr 30, 2003, 2:12 PM EST for Adams County, Indiana. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 30, 2003, 2:12 PM EST (19:12 UTC)
- Expired
- Apr 30, 2003, 2:45 PM EST
- In force
- 33 min
- Issued by
- NWS Northern Indiana
- Area
- Counties, with a storm outline in the text
County Adams County, IN
The radar
The Northern Indiana radar (KIWX), 98 km from the middle of the area, began a volume at 19:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 30, 1:00 PM EST | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 7.2 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 29 J/kg
- Mixed-layer CIN
- -182 J/kg
- Mixed-layer LCL
- 1151 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 157 m²/s²
- 0-3 km storm-relative helicity
- 130 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
876 WUUS53 KIWX 301912 SVRIWX INC001-301945- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTHERN INDIANA 212 PM EST WED APR 30 2003 THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN ADAMS COUNTY IN INDIANA * UNTIL 245 PM EST * AT 212 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 4 MILES EAST OF BERNE...MOVING NORTHEAST AT 20 MPH. SEEK SHELTER INSIDE A STURDY BUILDING AWAY FROM WINDOWS. SEVERE STORMS CAN PRODUCE DAMAGING WINDS AND DESTRUCTIVE HAIL. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN NORTHERN INDIANA. LAT...LON 4073 8506 4058 8506 4061 8481 4075 8482
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 30, 12:51 PM EST, 1 hour 21 minutes earlier.
Area forecast discussion, Apr 30, 12:51 PM EST, 1 hour 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 1251 PM EST WED APR 30 2003 18Z TAF DISCUSSION... RELATIVELY HIGH CLOUDS AT THE MOMENT AND TO THE WEST OF SBN AND FWA. NO SHOWERS OR THUNDERSTORMS ARE ON THE SCOPES. LEFT A CHANCE FOR THUNDERSTORMS THIS EVENING AS THERE IS STILL IS SOME INSTABILITY AND IF WE GET SOME HEATING THIS AFTERNOON...COULD HAVE SOME. BML UPDATED FORECAST DISCUSSION AT 1225 PM... UPDATED THE FORECAST TO REDUCE HIGH TEMPERATURES ACROSS THE ENTIRE AREA. WARM FRONT IS TOO SLOW IN MOVING NORTH. CLOUDINESS IS ALSO REDUCING SOLAR HEATING REQUIRING THE CHANGE. .IWX... IN...NONE. MI...NONE. OH...NONE. GLL
Hazardous weather outlook, Apr 30, 5:04 AM EST, 9 hours 8 minutes before
INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-011000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 504 AM EST WED APR 30 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN INDIANA...NORTHWEST OHIO AND SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS WILL INCREASE IN COVERAGE TODAY AS A WARM FRONT MOVES FROM SOUTH TO NORTH ACROSS THE AREA. SCATTERED SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND THIS EVENING. LARGE HAIL WILL BE THE MAIN THREAT...ALTHOUGH STRONG WINDS AND ISOLATED TORNADOES WILL BE POSSIBLE AS WELL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A COLD FRONT WILL BE ACCOMPANIED BY THUNDERSTORMS THURSDAY INTO THURSDAY EVENING AS IT MOVES FROM WEST TO EAST ACROSS THE REGION. SEVERE STORMS WILL BE POSSIBLE...WITH LARGE HAIL AND DAMAGING WINDS THE MAIN THREATS. THE BEST CHANCE FOR SEVERE WEATHER WILL BE SOUTH OF A LINE FROM LAPORTE TO SOUTH BEND TO HILLSDALE. ADDITIONAL THUNDERSTORMS ARE EXPECTED MONDAY AND TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY TODAY...TONIGHT...THURSDAY...AND THURSDAY EVENING. STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES, OR CHECK OUR WEB SITE AT WWW.CRH.NOAA.GOV/IWX 12
The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 30, 9:11 AM EST | Severe Thunderstorm Warning | IWX | LaGrange | 49 min |
| Apr 30, 4:00 PM EST | Severe Thunderstorm Warning | IWX | Starke | 60 min |
| Apr 30, 4:05 PM EST | Severe Thunderstorm Warning | IWX | Pulaski | 40 min |
| Apr 30, 4:23 PM EST | Severe Thunderstorm Warning | IWX | Marshall | 67 min |
| Apr 30, 5:15 PM EST | Severe Thunderstorm Warning | IWX | Kosciusko | 45 min |
| Apr 30, 6:00 PM EST | Severe Thunderstorm Warning | IWX | Noble | 60 min |
| Apr 30, 6:01 PM EST | Severe Thunderstorm Warning | IWX | Noble | 59 min |
| Apr 30, 6:35 PM EST | Severe Thunderstorm Warning | IWX | DeKalb | 55 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.